I Had Botox Injected in my Cheeks for Migraines and Now I Can't Smile. Is This a Normal Side Effect?
Cannot Smile After Botox for Migraines
Doctor Answers 5
Botox should not be injected in the cheeks, it will affect the smile muscles
As stated earlier, you shouldn't inject Botox in the cheeks because it will affect the movement of the zygomaticus muscle which raises the corners and the upper lip. There is nothing which can be done except let the Botox wear off over the next 3-4 months.
Have a question? Ask a doctor
Botox to cheeks for migraines
Botox isn't injected into the cheeks because it's a neuromodulator, meaning it inhibits muscle movement. I have no idea why you'd have Botox injected into your cheeks for migraines. Your Botox will wear off over the next 3-6 months, but until then you won't be able to smile properly because those cheek muscles aren't functioning properly.
Ali Totonchi MD
You might also like...
Migraine Trigger Point Botox Injections
There are seven key migraine trigger points that are amenable to injection with Botox. The first task for your surgeon is to determine if you indeed meet the International Headache Society criteria for chronic migraine headaches, and then to determine your migraine trigger point(s). The anatomic areas amenable (and FDA approved) for the injection of botulinum toxin are:
- Paraspinal, and
These correspond closely to the Frontal, Temporal and Occipital trigger areas that are associated with migraine headaches.
Injection into other areas are not indicated for the treatment of migraines. Nonetheless, the treatment effect is limited and should return normal muscle function within 3-4 months.
Boxtox is not injected into cheeks for migraines
Botox is normally not injected into the cheeks for either cosmetic reasons or to treat migraines. When Botox is injected into the cheeks it can weaken the muscles which are used when we smile. You will have to wait for the effects to wear off, which normally takes 3 to 4 months.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.